HOME   DIRECTORY   ACTIVITIES   PROPOSE ACTIVITY   APPLY   FOR VISITORS   TALKS, WIKIS & PAPERS   OUTREACH 
Spin and Magnetism in Young Neutron Stars (July 31 - December 15, 2000)
Coordinators: L. Bildsten, L. Hernquist, V. Kaspi, & S. Kulkarni

Neutron Star
Program
 Overview
 This Week
 Next Week
 R-Mode Minip
 Seminars Online
 Participants
 ...Today
 Conference
 ...Online >

 
ITP
 This Week
 Next Week
 Directory
 Information
 HiTc Program

 
 
 

Spin, Magnetism and Cooling of Young Neutron Stars
        October 2-6, 2000
               Organizers:  L. Bildsten, L. Hernquist, V. Kaspi and S. Kulkarni

  SCHEDULE

            All sessions to be held in ITP Main Seminar Room unless otherwise specified.
 
 
 October 2, 2000:
Time:
Speaker: Title:
8:00 am
Registration  ITP Lobby
8:45
David Gross
(Director, ITP)
Welcome to the ITP[Audio]
  Lars Bildsten
(ITP)
Welcome to the Conference[Audio]
   
 
Neutron Star Formation: 
Observations and Theory
Session Chair: 
Lars Bildsten (ITP)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
9:00 
George Pavlov
(Penn State)
Review of Young Neutron Stars: X-ray Perspective[Audio]
9:45
Richard Manchester
(ANTF, CSIRO)
Latest News from Radio Pulsars Surveys[Audio]
10:30
Refreshment Break ITP Front Patio
11:00
Adam Burrows
(Univ. Arizona)
Supernovae Core Collapse Mechanisms and Neutron Star Formation[Audio]
11:45
Alexei Filippenko
(Univ. California-Berkeley)
Supernova Types: The Diversity of Core Collapse Events[Audio]
12:30 
Lunch  ITP Front Patio
 
 Young and Restless:
Neutron Star Cooling and Timing
Session Chair: 
Mal Ruderman (Columbia Univ.)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
2:00
Sachiko Tsuruta
(Montana State Univ.)
Physics of Neutron Star Cooling[Audio]
2:45
John Friedman
(Univ. Wisconsin)
Gravitational Waves from R-Modes in Neutron Stars[Audio]
3:30
Refreshment Break ITP Center Patio
4:00
Andrew Lyne
(Univ. Manchester)
Radio Rulsar Glitches, Timing Noise and Spin-Down Laws[Audio]
4:45
Bennett Link
(Montana State)
Overview of Glitch Theories[Audio]
5:30
End of Session
 October 3, 2000
Environmental Effects:
Remnants and Plerions 
Session Chair: 
Jon Arons (UC-Berkeley)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
9:00 am
James Cordes
(Cornell Univ.)
The Radio Pulsar Population: Kicks, Spins and B[Audio]
9:45
Bryan Gaensler
(CSR, MIT)
Radio Pulsar - Supernovae Remnant Associations[Audio]
10:30
Refreshment Break ITP Front Patio
11:00
Andrew Melatos
(Univ. California-Berkeley)
Theory of Plerions[Audio]
11:45
Omer Blaes
(Univ. California-Santa Barbara)
Winds from Radio Pulsars and Magnetars[Audio]
12:30 pm
 Lunch ITP Center Patio
Theory for Initial 
B, Spin and Kick
Session Chair:
Rino Bandiera (Obs. Astro Arcetri)
45 minute slots are 30 minute talks
  + 15 minutes for discussion
20 minute slots are 15 minute talks
 + 5 minutes for discussion
2:00
Jeff Hester
(Arizona State)
Crab: The Movie and Sequel[Video]
2:45
Anatoly Spitkovsky
(Univ. California-Berkeley)
Time Variability of Pulsar Winds: A Model for Crab Nebula Wisps[Video]
3:05
Sterl Phinney
(Caltech)
Rotation Rates of Proto-Neutron Star Cores
3:30
Refreshment Break ITP Center Patio
4:00
Dong Lai
(Cornell Univ.)
Overview of Neutron Star Kick Mechanisms[Audio]
4:45
Josh Grindlay
(Harvard, CfA)
Chandra Imaging of Globular Clusters[Audio]
5:30
Special Event:
     Pre-dinner Reception: 5:30pm
     Buffet Dinner:  6:15pm-7:30pm
ITP Center Patio
 October 4, 2000
   
SGR's: Overview
and What's New
Session Chair: 
Shri Kulkarni (Caltech)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
20 minute slots are 15 minute talks
 + 5 minutes for discussion
9:00 am
Chryssa Kouveliotou
(NASA, MSFC)
Observational Summary of Soft Gamma Repeaterrs[Audio]
9:45
Chris Thompson
(Univ. Toronto)
The Magnetar Theory for SGRs[Audio]
10:30
Refreshment Break ITP Center Patio
11:00
Ersin Gogus
(Univ. Alabama)
Burst Energy Distribution for SGRs[Audio]
11:20
Peter Woods
(NASA, MSFC)
Timing Results of SGRs[Audio]
11:40
David Kaplan
(Caltech)
Chandra Observations of SGRs[Audio]
12:00
Various Participants Short Talks[Audio]
12:30 pm
Lunch ITP Front Patio
End of Session-Afternoon Free
October 5, 2000
 The Anomalous
X-Ray Pulsars 
Session Chair: 
Alice Harding (GSFC)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
20 minute slots are 15 minute talks
 + 5 minutes for discussion
9:00 am
Victoria Kaspi
(McGill Univ.))
Observational Summary of the Anomalous X-Ray Pulsars[Audio]
9:45
Refreshment Break ITP Front Patio
10:05
Marten van Kerkwijk
(Univ. Utrecht)
Multiwavelength Observations of Anomalous X-Ray Pulsars [Audio]
10:50
Shri Kulkarni
(MIT) 
Opening Discussion on Nature of AXP's: Accretion or Magnetars? [Audio]
11:10
Jeremy Heyl
(Harvard/CfA) 
Neutron Star Cooling for High B Fields[Audio]
11:30
Break
11:40
Feryal Özel
(Harvard CfA)
Spectral Modeling of AXP X-ray Spectra[Audio]
12:00 Noon
Robert Duncan
(Univ. Texas-Austin)
Magnetar Spindown and AXP'ss
12:20 pm
Monica Colpi
(Univ Milano Bicocca)
Clustering of Periods of AXPs and SGRs[Audio]
12:40
Open Discussion - 
Moderated by Shri Kulkarni
1:00
Lunch ITP Front Patio
Other Isolated
Neutron Stars
Session Chair:
Matthew Baring (GSFC)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
20 minute slots are 15 minute talks
 + 5 minutes for discussion
2:20
Alice Harding
(NASA,GSFC)
Theory and Observations of the High B/Slow Radio Pulsars[Audio]
2:45
Roger Romani
(Stanford Univ.)
Non-Thermal Emission from Young Radio Pulsars[Audio]
3:30
Refreshment Break ITP Front Patio
 4:00
Fred Walter
(SUNY-Stony Brook)
Isolated Nearby Neutron Stars, An Overview[Audio]
4:45
Krishna Rajagopal
(MIT)
Color Superconductivity in Compact Stars[Audio]
5:30
Special Event:       5:30pm-7pm ITP Front Patio
       Wine & Cheese Reception   
October 6, 2000
Rapidly Rotating
Systems and EOS
Session Chair: 
David Nice (Princeton Univ)
45 minute slots are 30 minute talks
 + 15 minutes for discussion
9:00 am
Andreas Reisenegger
(Univ. Catolica)
Magnetic Field Formation and Evolution[Audio]
9:45
James Lattimer
(SUNY-Stony Brook)
Review of Neutron Stars from the Equation of State Perspective[Audio]
10:30
Refreshment Break ITP Front Patio
11:00
Lee Lindblom
(Caltech)
Current Status of R-Mode Emission for Young Neutron Stars[Audio]
11:45
Patrick Slane
(Harvard, CfA)
Recent Chandra/XMM Results on Shell Supernovae Remnants[Audio]
12:30 pm
Lunch ITP Front Patio
 
Session Chair:
Deepto Chakrabarty (MIT)
45 minute slots are 30 minute talks
+ 15 minutes for discussion
2:00
Paulo Freire
(Univ. Cambridge, JBO)
Millisecond Pulsars and Globular Cluster Pulsars[Audio]
2:45
Matthew Bailes
(Swinburne Univ.)
Future Radio Pulsar Searches[Audio]
3:30
Refreshment Break ITP Center Patio
4:00
Chris Fryer
(UCO/Lick Obs.-UC Santa Cruz)
Evolution of Massive Stars and the NS/BH Boundary[Audio]
4:45
Luigi Stella
(Italy)
Current Status of Millisecond Pulsars and Neutron Stars in Soft X-Ray Transients[Audio]
5:30
End of Conference


Poster M.P Allen & J.E. Horvath Pulsar spin-down with both magnetic dipole and relativistic wind brakings
Poster R. Bandiera
R. Neri & R. Cesaroni
The Crab Nebula at 1.3mm: Discovery of a new synchrotron component
Poster Eric Gotthelf (Columbia Univ) Discovery of the remarkable X-ray Pulsar PSR J1846-0258
Poster S. Stoica & J.E. Horvath Nuclear Effects on Neutrino Bremsstrahlung Rates
Poster Andrea Lommen & Don Backer Millisecond Pulsar Profile Stability
Poster David Nice Observational Constraints on Neutron Star Masses: Two Pulsar Timing Experiments
Poster I.-S. Suh & G.J. Mathews Magnetar equation of state, Pulsation, and Pion condensation

Last modified 10/03/00 by dsi